I've been on Humira for about 4 months now with remarkable success. I have no pain or swelling. I've been sick more than usual this winter, but I'm not sure that's due to the drug The only problem is severe hair loss
5 Feb 2011
I checked, and hair loss is not listed as a side effect of this medication.-
Do contact your Dr. on Monday and let him / her know what you are experiencing.
List of possible side effects for future refernce:
Have a nice weekend.-
2 Mar 2011
I have been on Humira for 2 years now. Definitely no hair loss. You should list all the medications you are taking, from all the doctors you may be seeing and go over them with your Rheumatologist.
He or she would be the best person to determine if there is some contra-indication with Humira and any other med you may be taking.
13 Mar 2011
I have been on Humira for about 3 months and I am doing very well with it too. I started on it after I had a bowel obstruction due to my Crohn's disease. The only side effect I am experiencing is hair loss as well. Like extreme hair loss. I did check the side effects and hair loss is one of the more "serious/uncommon" side effects. I am waiting for my doctor to get back to me. It is frustrating because there is finally a drug that is working and now the side effects may cause me to have to switch to another drug which would be Remicade. And I really do not want to have to change to that. Good luck with your hair loss! I hope there is an answer to this or something that can be done to lessen this side effect.
27 Nov 2011
I've been taking Humira for four years plus Methotrexate. YES, I have had quite severe hair loss and thinning hair. Oddly though, I have (YUK!) excessive hair growth above my lip and lower chin. My rheumatologist does not know if the Methotrexate or Humira is causing the hair loss. My RA came on just overnight, and I lost full use of my wrists, fingers, could not turn my neck, walk..and the PAIN... unbelievable!! Humira gave me my LIFE back, but I do have "flares" now and then... especially during the winter months and during times of stress. I found I need regular naps due to the fatigue that sometimes hits me, but I've only had ONE hospital stay last year due to someone who served my hubby and me contaminated water and food. He only vomited and had diarrhea for a day. We were both put on Flagyl, but I grew worse and had to be admitted and put on two IV drugs for about four days.
I had NEVER had diarrhea before in my entire life!! I think I could not fight it off due to the Humira. This taught me to be very careful, and we mainly eat at home where I have pure water, clean food and a VERY clean kitchen. Back to hair LOSS, before I took Humira and Methotrexate, I had very long blonde hair (natural blonde), but it was always naturally fine. It definitely IS thinning and falling out, but new hair DOES grow back in. I kid my husband that I shed as badly as due all my cats! :-))
23 Apr 2013
I have been on Humira for 7 months for RA, and since ~ 2 months after I started the injections I began to see hair loss. It was slow at first; however, as time went by, it became worse and worse. Now my hair is so thin and I shed hair nearly everywhere I go--when I cook (yuck!), chairs I sit on, clothes, sheets, etc. That doesn't even include the drains when I take a shower. I'm calling my doctor and changing meds, because I've seen no effects from this Humira that make it worth losing all my hair. Not just on my head, either, everywhere I grow hair I lose it. Haven't had to shave in almost a year... weird.
18 Aug 2013
I am currently on Xeljan have had severe hair loss, was going to try Simponi or Humira . I have had severe hair loss from Methotrexate also, I have tried most of the IV drugs, injectables, and numerous pills. I was diagnosed at 22, and was on the oral gold experimental treatments then-I am now 53. Hair loss does generally stop with discontinuing the drug, and grows back then cycles like every 3 years or so with a heavier shedding, but you have to discontinue the drug... I could feel the Xeljan working but the itching and hair loss was too much. Good luck -you know your body if you think it's the med and your doctor says it isn't keep asking questions--doctors are not always right!
24 Aug 2013
I've been injecting Humira for 5 years for RA. I lost at least 50% of my hair which was completely straight. It has grown back but now is curly & still going curlier. I've had it chemically straightened which was great but doesn't last for long. I struggle to manage my hair with / fused wrists & artificial finger joints so it's hard work managing curly hair after 50 plus years of straight hair. Has anyone else experienced this phenomena? Can only be linked to Humira use which has given me my life back but horrible unruly curly hair. Lol
- Humira Information for Consumers
- Humira Information for Healthcare Professionals (includes dosage details)
- Side Effects of Humira (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been on Actemra for about 7 months for rheumatoid arthritis. I recently noticed my hair is thinner. Can this drug cause hair loss?
1 answer • 26 Mar 2011
... study. I have had some great results, however, in the last couple of weeks I have had back pain along my spine. Has anyone else had this ...
2 answers • 19 Apr 2011
I have been taking Humira injections and Prednisone for psoriatic arthritis for a few months. I just found out I have an infected root canal and I ...
1 answer • 7 Sep 2011
Diagnosed psoriatic arthritis 1981, severe arthritis remission 1982 with minor after. Used cortisone compounds for plaque psoriasis since with ...
1 answer • 20 Mar 2013
My daughter is 14 and currently on Humira and methotrexate weekly injections. However, her Drs feel the Humira is no longer working and want to take ...
0 answers • 17 days ago